Alert archive / Arizona / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at May 6, 2025, 2:58 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2025, 2:58 PM MST (21:58 UTC)
- Expired
- May 6, 2025, 3:45 PM MST
- In force
- 47 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 23 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
160
WUUS55 KVEF 062158
SVRVEF
AZC015-NVC003-062245-
/O.NEW.KVEF.SV.W.0007.250506T2158Z-250506T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
258 PM PDT Tue May 6 2025
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
West central Mohave County in northwestern Arizona...
Southeastern Clark County in southern Nevada...
* Until 345 PM PDT/345 PM MST/.
* At 257 PM PDT/257 PM MST/, a severe thunderstorm was located 13
miles southeast of Boulder City, moving southeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Willow Beach.
This includes the following roads...
Highway 93 in Mohave County between mile markers 10 and 34.
Temple Bar Road between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Mead, get away from the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3591 11479 3596 11471 3582 11436 3555 11445
3556 11468 3579 11482
TIME...MOT...LOC 2157Z 317DEG 25KT 3580 11471
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SOULAT3 follow-up statements
604
WWUS55 KVEF 062214
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
314 PM PDT Tue May 6 2025
AZC015-NVC003-062245-
/O.CON.KVEF.SV.W.0007.000000T0000Z-250506T2245Z/
Mohave AZ-Clark NV-
314 PM PDT Tue May 6 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM
PDT/345 PM MST/ FOR WEST CENTRAL MOHAVE AND SOUTHEASTERN CLARK
COUNTIES...
At 313 PM PDT/313 PM MST/, a severe thunderstorm was located 16 miles
north of Cottonwood Cove Campground, or 21 miles southeast of Boulder
City, moving southeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Willow Beach.
This includes the following roads...
Highway 93 in Mohave County between mile markers 12 and 34.
Temple Bar Road between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Mead, get away from the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3588 11473 3592 11467 3582 11436 3555 11445
3556 11468 3580 11477
TIME...MOT...LOC 2213Z 317DEG 25KT 3572 11461
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SOULAT199
WWUS55 KVEF 062229
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
329 PM MST Tue May 6 2025
NVC003-062239-
/O.CAN.KVEF.SV.W.0007.000000T0000Z-250506T2245Z/
Clark NV-
329 PM MST Tue May 6 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled for Clark
County.
&&
LAT...LON 3586 11466 3589 11459 3579 11438 3555 11445
3564 11466 3580 11468
TIME...MOT...LOC 2229Z 317DEG 25KT 3564 11452
$$
AZC015-062245-
/O.CON.KVEF.SV.W.0007.000000T0000Z-250506T2245Z/
Mohave AZ-
329 PM MST Tue May 6 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MST
FOR WEST CENTRAL MOHAVE COUNTY...
At 329 PM MST, a severe thunderstorm was located 14 miles west of
Dolan Springs, or 24 miles northeast of Searchlight, moving southeast
at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of west
central Mohave County.
This includes the following roads...
Highway 93 in Mohave County between mile markers 13 and 34.
Temple Bar Road between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Mead, get away from the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3586 11466 3589 11459 3579 11438 3555 11445
3564 11466 3580 11468
TIME...MOT...LOC 2229Z 317DEG 25KT 3564 11452
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SOULAT914
WWUS55 KVEF 062244
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
344 PM MST Tue May 6 2025
AZC015-062254-
/O.EXP.KVEF.SV.W.0007.000000T0000Z-250506T2245Z/
Mohave AZ-
344 PM MST Tue May 6 2025
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 345 PM MST...
The storm which prompted the warning has weakened, and has exited the
warned area. Therefore, the warning will be allowed to expire.
&&
LAT...LON 3586 11466 3589 11459 3579 11438 3555 11445
3564 11466 3580 11468
TIME...MOT...LOC 2244Z 317DEG 25KT 3557 11444
$$
SOULATWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 11:30 AM MST, 3 hours 28 minutes earlier.
Area forecast discussion, May 6, 11:30 AM MST, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1130 AM PDT Tue May 6 2025 .SYNOPSIS...Showers and thunderstorms continue today and tonight, bringing periods of moderate rainfall, frequent lightning, and gusty winds. Warmer and drier conditions return once the system exits Wednesday night. High temperatures will be well above average by this weekend. && .SHORT TERM...Showers and thunderstorms are once again beginning to develop late this morning. Initially they should favor Lincoln and Mohave Counties and less so Clark County through the mid afternoon hours. The main trigger will be a closed low dropping southward from northern Nevada, which should move into Clark County by late afternoon. Many of the hi-res models indicate a vort lobe rotating around the main upper low and moving eastward across San Bernardino County will initiate some more organized convective activity by late afternoon. These showers and thunderstorms should push to the east and reach the lower CRV by the evening hours. Rainfall rates may be a bit heavier with these storms and they will be capable of producing a quick 0.5-1.0 inches of rainfall. This area of convection will then move into southern Mohave County toward midnight and then continue into the overnight hours before waning by daybreak. The main upper low will move into Arizona on Wednesday and slowly move to the east. It will be close enough to help trigger some additional showers and thunderstorms on Wednesday afternoon mainly across Mohave County. PW values will be decreasing as well as rainfall rates. A large scale ridge will begin to build across the Western US on Thursday bringing drier conditions and a notable warming trend. && .LONG TERM...Friday through Tuesday. With the ridge of high pressure in firm control the temperatures will climb several degrees through Saturday, and top out roughly 10- 15 degrees above normal by Saturday and Sunday. There is about a 30 percent chance of reaching 100 in Las Vegas on Saturday and Sunday. If we do reach 100 it would be the earliest 100 since 2020. In lower elevations such as the Colorado River Valley and Death Valley, a return to triple digit temps is a virtual certainty. Sunday onward, a trough will begin to develop off the coast of the PacNW and may slowly creep inland next week. There is a fair amount of uncertainty in how deep this trough will be and how quickly it will shift inland. As such, confidence is fairly low in the details but a slight cooling trend may begin as early as Monday along with a return of at least breezy conditions Sunday into next week. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...The main concern for this period will be thunderstorm chances, which will come later than previously thought. The best chances for storms at the terminal now appear to be between 00Z and 06Z, and the main risks will be erratic gusty winds, lower ceilings, and reduced visibility. Any lingering showers nearby should be gone by 10Z or so, with lighter winds and VFR conditions expected for the rest of the TAF period. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...The main concern for this period will be showers and thunderstorms. Storms were beginning to form over northern Lincoln and Nye counties late this morning, and these will push south through early afternoon. By late afternoon, the focus shifts to new development along the Interstate 40 corridor from Barstow to Needles. These storms will move slowly east or southeast and persist well into the night. Both areas of storms will be capable of producing erratic gusty winds, low ceilings with terrain obscuration, and reduced visibility in rain. Thunderstorm coverage should slowly decrease through the night, with VFR conditions expected for nearly all of the region Wednesday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Czyzyk LONG TERM...Czyzyk/Outler AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:42 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| May 6, 3:42 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| May 6, 4:12 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| May 6, 4:25 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 50 min |
| May 6, 1:29 PM MST | Areal Flood Advisory | VEF | Clark | 3 hr |
| May 6, 2:01 PM MST | Flash Flood Warning | VEF | Clark | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2025Severe Thunderstorm Warnings in Nevada, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.